MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by customer that, "a 4 fr provena kink that is still in the patient that we are manipulating externally as she should finish therapy soon." no other information was provided.
 
Event or Problem Description
It was reported by customer that, "a 4 fr provena kink that is still in the patient that we are manipulating externally as she should finish therapy soon." no other information was provided.Additional information received on 5/30/2023: customer reported that on (b)(6) at 18:15 blood return sluggish and declotting of both lumens with alteplase was unsuccessful so an x-ray was requested which showed a kink.Gentle pressure on the insertion site improved function.On (b)(6) at 02:00 the line was noted to be hard and sluggish to flush in both lumens.On (b)(6) 2023 the line was removed.Therapy was completed with no issues mentioned by nurses.Catheter had been inserted 12cm above the antecubital fossa with 2cm left external to the patient.The event did not involve an urgent or critical medical situation and did not cause a delay in treatment.There was no patient harm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a kinked catheter was confirmed.The product returned for evaluation was one 4fr d/l powerpicc provena catheter.Usage residues were observed throughout the sample.Three kink impressions were observed between the 3cm and 6cm depth markings.The depth markings were worn in the vicinity of the kink impressions.Microscopic inspection of the sample revealed material wear and buckling at the kink sites.The sample kinked easily and preferentially at the kink impression sites during manual manipulation.The impressions appeared to be caused by sharp kinking of the catheter shaft.The use residues and depth marking wear suggested that kinking occurred during device use.The short period between device placement and removal suggested that kinking may have occurred during device placement or securement.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17121789
Report Number3006260740-2023-02415
Device Sequence Number6593590
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREGZ1032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexFemale
Patient Weight54 KG